My husband has been taking lithium(900mg) for about 2 years and risperdal(1/2mg) for about 1 year. He has now been off the risperdal(per doctor) for 3 weeks and has felt horrible since. Not mood so much, but physical so we assumed for a couple of weeks that it was withdrawals. Bad stomach problems,headache, bad tremors, in general just feeling really bad. Almost like vertigo. Earlier this week the doctor said he thought it was the lithium causing the symptoms so he changed the lithium to a time release. It did seem that a couple of hours after his dose he would get really sick, then he might at least be able to get up out of the bed once it got a little better. After a few days on the time release pills he was still feeling really sick so he called the doc back today. He just called him back and told him to discontinue the lithium. He has been taking this for so long what is going to happen when he just stops talking it? I am really worried. We really like the doc but I am concerned about this decision. I know my DH would love to be off the meds he has been fogggy for this couple of years on it but I am not sure cold turkey is the way to go. His levels were just checked recently and were fine. He is BP so will this not make him manic? Why would stopping the risperdal cause these side affects from the lithium since he has been on it for so long. He has never had this problem from it before even when he first began it? Anyone have any suggestions on what to keep an eye out for or has anyone stopped taking lithium cold turkey after taking it for years? Please help, I am totally freaked out about this.
Posts You May Be Interested In
My husband dropped a bomb last week and told me he is transgender. Being pretty liberal, I accepted it and went clothes shopping with him. He was very happy and I was glad he could finally find true happiness. Now my problem is how do I relate to him as a husband while seeing a woman sitting next to me. I can't find anything on the internet about relationships with transgenders. Or what to expect...
I have pretty much given up on this site. Hardly anyone posts or answers anything and the one person who does is just trying to sell herbal supplments to us.JHS